Mirtazapine withdrawal update : Hi guys been... - Anxiety Support

Anxiety Support

46,442 members46,759 posts

Mirtazapine withdrawal update

Anxiousman67
Anxiousman67

Hi guys been off mirt 1 week now going cold turkey after taking it 2 months at 15 mg, I would not advise u to come off cold turkey im really struggling and wasn't on it that long. My anxiety is through the roof my insomnia is horrific even tho im taking zopiclone I still can't sleep. Getting severe headaches it's nightmare stuff im truly thinking about going back on the mirtazapine tonight. When sleeping tablets don't work and diazepam doesn't take the edge of the anxiety I feel like I'm running out of options.

25 Replies
oldestnewest

Hey, do you have a doctor you can talk to about going back on it and tapering slowly? You should never quit medication like this cold turkey. The withdrawals are terrible. If I were you, I would start taking it again and then try to taper slowly.

I still have some 15mg tablets left but I've tried so hard go stop this past week I don't really wanna go back on them but will see how worse I feel. I would have thought after a week my symptoms would be getting easier. Im really at my wits end

I know the feeling. I’ve been taking Xanax for a few years and I really want to stop but withdrawals are really hard and I know it’s safer to cut back slowly and then stop. I know you just want to quit, but it’s definitely better to do it the safe way.

Yeah wish I had tapered but I'm this far in so will try n hold on little longer.

Call a doctor if you feel like you need to. Really hope you feel better soon

My doctor is not interested in mental health he's very much in the pull your socks up variety.. n thanks for good wishes

Hidden
Hidden in reply to Anxiousman67

Hi Anxiousman, curious if you reinstated or decided to tough the withdrawal storm? These acute withdrawals like headache, insomnia, added anxiety, possibly feelings of fatigue, irritability, etc will start to improve. Acute withdrawals from abrupt discontinuation is usually 3-4 weeks.

Reinstating is a tough choice, in any regards I hope you are getting some needed sleep. Wishing you the best. 🌺💜

Anxiousman67
Anxiousman67 in reply to Hidden

Still not reinstated the mirtazapine, not sure how much longer I can go on like this anxiety is sky-high and not sleeping even when taking zopiclone. Called doc today n was told just start back on mirtazapine for sleep. Im honestly fuming to be told to take something that does nothing for my anxiety so I can get a sleep, therefore be on it for rest of life to sleep. I must admit to feeling suicidal but its probably because I'm not sleeping the mental exhaustion is making me feel sorry for myself.

Hidden
Hidden in reply to Anxiousman67

The mirtzipine reinstating is to stabilize your neurotransmitters, look at it as in helping to ease the headaches, irritability, fatigue, insomnia. Not for the rest of your life. Acute withdrawals ease up after about 21-25 days. Reinstating at full dose may not be necessary but I’d follow the prescribing doctors instructions, he/she should be managing and liable for anything being therapeutically able to help you.

If you are unable to sleep at all even in the daytime you need to exhaust what you can try to get sleep.

Anxiousman67
Anxiousman67 in reply to Hidden

Yeah im just not keen to go back on mirtazapine as I really think I would be on it for life. Think if I can get a sleep I will feel good bit better.

Hidden
Hidden in reply to Anxiousman67

My opinion, you’ve come this far, but you stating you feel suicidal worried me quite a bit. You won’t ever be on any antidepressant for life, it may seem that way as you’re in the throws of very uncomfortable withdrawals, but good news withdrawals do end.

You don’t feel sleepy at all even during the day? Are you fighting sleep at all? Sleep or nap when you can.

Tried magnesium? Natural Vitality CALM gummie magnesium helps my insomnia. Tried amino acids? Theanine, etc. What about calming or sleep teas? Word of caution taking anything if you are taking zoplicone as well. Looked at additional vitamins or serotonin and melatonin producing foods..might help too. In any regard this will ease up, the brain will restore balance. Hang in there. 🌺💜🌺💜

Anxiousman67
Anxiousman67 in reply to Hidden

Thanks for kind words/ advice. Yeah it scares me feeling that way but hopefully be over the worst soon. Then I think I will be started on fluoxetine.

Tapering off is very hard however long you’ve been on them. I wouldn’t recommend going cold turkey at all if I was you I’d start re-taking it again and when you start feeling as if you are ready to stop then speak to a doctor or a nurse about slowly coming off them gradually which has a better outcome than going cold turkey sweetie

Nat x

Thanks for reply Nat I'm off a week now dont see much point going back, hopefully be over the worst of it very soon.

If you get really bad though just take them again and then do it very slowly hopefully you should feel better soon but if you don’t and you’re finding it a massive struggle you will have the choice to try again at least..

Take care

Nat xxx

Yeah could do see how it goes hoping it will get better soon enough tho, fingers crossed.

Well we here if you need to talk either way

Nat 😘

Thank you x

Everyone’s different I took Mirazaphine myself for about 6 months, No problem stopping Cold Turkey. I’ve Never had any issue with stopping medication. Maybe some counseling can help You with this? Best of luck 🙏

Thank you

Hidden
Hidden

Last October I came off propranalol,s omeprazole, and cymbalta, all cold turkey all same day,doctor said yes will be fine.July this year was the last time I felt the brain zaps, pains all over my legs, arms, wrists .Ihad migraines two to three times a week,was sick. I am still suffering from pains in my legs and wrists.Truly thought I was dying.Istill suffer all the time with depression and anxiety,and now waiting for bloods to come back to see whats wrong, never but never will I take those pills again god knows what they have done to my health.

Anxiousman67
Anxiousman67 in reply to Hidden

Yeah taking tablets really scares me and I think we don't fully understand the exact problems they may cause, even if they do know the pharma companies make too much money so would cover it up. We need more talking therapy but waiting list on nhs is astronomical n cant afford private.

Hidden
Hidden in reply to Anxiousman67

I have just started listening to binaural beats. and I will do them till I feel better hopefully , they reckon they help with depression and anxiety.

I find that I get conflicting info from doctors and my pharmacist when I am taking antidepressants. Doesn't help situation. I do recommend withdrawing slowly and as others have suggested to go back on before tapering. Your doctor should be spelling all of this out in a well laid out plan for you.

Yeah cpn said I'd be fine as its only 15mg and only 8 weeks. Well hopefully will be over worst of it soon.

You may also like...